Fill Out Your Profile to share more about you. Learn more...

Ache on right side under rib

Options

As others have stated, I go from one recurrence worry to another!

For the past 2 weeks I have had a weird feeling/ache towards the bottom of my right rib cage, more towards the middle. It comes and goes, does not bother me at night. Sometimes seems to go away after eating or with activity. Back in June I had a bump in my implant so had a CT to check it out, which showed a spot on my liver which forced an MRI, and spot turned out to be a fatty lesion. Not sure if a fatty lesion could be causing issues or if a liver met could appear that quickly (MRI was on 6/30). Had 3 month post treatment follow up with oncologist 3 weeks ago and my ALT/AST were fine. My ALK was 73 which is still within the range, but a little higher for me (normally in the 60's) but did have ovary removal in the past month which might have caused that change.

Also, stopped Tamoxifen on Sunday to see if by any chance that is causing the ache.

Just hoping someone had similar experience that turned out to be nothing!

Comments

  • ceanna
    ceanna Member Posts: 3,120
    Options

    littlecheese, only your doctor could diagnosis for you, but have you thought about gallbladder issues. It's located under your lowest rib on the right center. Early stage small stones can present infrequent symptoms that come and go, and affected by foods, or body position. Doctor could order an ultrasound to check for stones. All the best.

  • eviec1
    eviec1 Member Posts: 80
    Options

    Curious if stopping Tamoxifen helps you - I've been having a similar pain, but mine is more towards the left side. I started have constipation and gas almost immediately after starting Tam a month ago, and then this pain started...I've been wondering if the Tam is somehow connected, or if it's a coincidence.

  • lillyishere
    lillyishere Member Posts: 776
    Options

    littlecheese, I developed and still have similar pain like yours, on the right side just under the ribs. It started few months after starting letrozole and has been over a year now. Liver levels are normal, CT scan is normal. Not all SE of these medications are on the list and I do believe some of us get pain sensitivities from these meds.

  • littlecheese
    littlecheese Member Posts: 24
    Options

    @ Eviec1 - after 4 days off Tamoxifen, no significant difference. Really think it is either my liver or gallbladder acting up.

    @LillyIsHere - I would even put up with the annoying side effects if I knew for sure that’s what it was, instead of worrying about recurrence

  • OnTarget
    OnTarget Member Posts: 124
    Options

    About 2 years before I was diagnosed, I had a pain under my right rib cage. I couldn't touch it, or stretch to get rid of it.

    Despite a lot of tests, no causes were found, but I do have a benign lesion on my liver.

    I lost about +20 lbs and changed my diet somewhat, and the pain has gone away. I'm not sure why, but I'm guessing it was weight or diet related.

  • trinigirl50
    trinigirl50 Member Posts: 158
    Options

    I get that pain as well. Had CT scan and bone scan showed nothing. Then I noticed it was related to my eating - I get gas easily (it feels like I get gas in my breasts which I know is impossible). So I think it is in my abdomen under the ribs and it presses up against my breasts. Anyway long story short, I get all kinds of gas related pains in all strange parts of my body. I also get all kind of strange pains in odd places unrelated to gas which I have chalked up to Letrozole.

    After 6 years I still panic every time I get a new one.

  • alicebastable
    alicebastable Member Posts: 1,946
    Options

    I first noticed an ache under my right lower rib when I was pregnant. I blamed it on my son's big toe (and sure enough, when I checked his toe first thing after he was born, that sucker was enormous!). But the sensation would reappear at different times over the (many) years. I've been overweight-to-obese for years, and noticed it would get worse as I fluctuated upward. In the last three years, I've had regular CT scans, and on one of them, the radiologist noted a fatty liver. I think that might be my culprit. I lost about 25 pounds and the painful poking sensation has gone.

    As a side note, I found a research paper that said fatty liver and Tamoxifen is a BAD combination, so I stopped taking Tamoxifen. I had to choose between liver damage and a hypothetical return of breast cancer. I chose door #2.

  • littlecheese
    littlecheese Member Posts: 24
    Options

    Had RUQ ultrasound today and turns out I have “sludge” in my gallbladder! Guess I will be making some dietary changes. Grateful it wasn’t anything worse

  • ceanna
    ceanna Member Posts: 3,120
    Options

    Littlecheese, glad you found the cause, but sorry you're dealing with gallbladder! Hope you find relief. I find diet helps (no sugar, hydrogenated oils, or junk food), and I often have found some relief from drinking a couple of tsp. of apple cider vinegar mixed in a glass of water. You have to just chug it down then rinse your mouth (don't brush) since the acv is acidic. All the best!

  • WC3
    WC3 Member Posts: 658
    Options

    I had an ache there for a bit a few weeks ago. It did give me cause for some concern but I decided to wait a week or two to see the direction it was going and I think it has resolved. I sometimes get pain to the left of that region that I think is my gallblader. I know my colon also extends somewhat under my lower right ribcage.

    I've read that liver mets are often asymptomatic for a time and discovered incidentally, which is worrisom but screening in the absence of symptoms does not seem to be common.

    Sometimes I just want a few minutes with one of those cancer sniffing dogs.

    On that same subject, labradoodles hate me and I don't know if that is ominous or not.

  • ml1209
    ml1209 Member Posts: 153
    Options

    I had a dull ache on my right side under eib cage all thru chemo as well. I had ultrasound and CT and was dx with a fatty liver. I am now on anastrozol and that ache will come and go. My liver enzymes are also not so great. My GI Dr says my liver simply does not like processing all of this. It's hard to know what to do. I want to stay on the AI, but if it is destroying my liver ... which is lesser evil? So stressful.